Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Hypertension
|Brian1976 - Tue Sep 16, 2008 10:11 pm||
What would be used to help someone stop taking Zanaflex, but keep them from having a extremely fast heart rate and high blood pressure?
|John Kenyon, CNA - Fri Oct 03, 2008 10:44 pm||
The literature and common practice both dictate that Zanaflex (tizanidine) be discontinued by tapering off the drug gradually over a period of one to two weeks. While there may be some rebound effect if it has been taken on a regular basis for a considerable period of time, gradual reduction of the dose will usually prevent any significant rebound effect. There is no replacement or step-down drug, just tapering, which is often easier with the tablet form rather than capsules, but if capsule dosage is relatively high it can be halved, and then, if necessary, one's doctor can prescribe a lower dose to continue the tapering at a lower dose.
I hope this is helpful to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.